Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 74, NWS State College, PA

June 6, 2025Cambria County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 6, 2025, 9:49 AM EDT for Cambria County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2025, 9:49 AM EDT (13:49 UTC)
Expired
Jun 6, 2025, 10:45 AM EDT
In force
56 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Cambria County, PA

The radar

The State College radar (KCCX), 76 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 1.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
547 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:47 AM EDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 6, 4:47 AM EDT, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service State College PA
447 AM EDT Fri Jun 6 2025

.SYNOPSIS...
* Showers and scattered thunderstorms bring the risk for severe
  wind gusts and flash flooding each day this weekend.
* Unsettled weather pattern continues into early next week with
  additional rounds of showers and temperatures near to
  slightly below the seasonal averages.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Front languishing in the NW now should move little today. Current
light showers should continue to follow current trends and
dissipate for the most part by sunrise. However, the next shot
of forcing will be rolling across OH this morning, and
generating SHRA/TSRA in NWrn PA in the morning hours. This
forcing then continues to generate SHRA/TSRA across much of the
CWA through the aftn and evening. Shear is present but not high.
The NW will have low CAPE. Expect aftn CAPE in the 1000 J/kg
range most everywhere else. The forcing may be a little late for
the SE to get into the good combo of some shear and CAPE. SPC
has continued the MRGL risk for svr wx today. Warm cloud depth
is not too deep at less than 12kft, but PWAT is near 1.5". MBE
vectors are <12kts for the aftn, and signal a threat for slow
moving cells. The high moisture and slow movers could lead to a
FF threat despite basin-avg QPF <1" all over. Most models do
not generate QPF SE of MDT during the day. Maxes under the
mainly cloudy sky will be near 70F in the north and highest
elevations of the Laurels where clouds will be thickest/most
prevalent. Expect L80s in the Lower Susq where they have the
best/longest period of sunshine today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Ongoing convection in the central and northern mtns will
continue to slide slowly to the SE through the night. However,
loss of the sun will gradually lower instability and reduce the
risk for svr wx and flooding aft midnight, much like currently
(Fri AM). The front will inch eastward thru the night, and be
somewhere between UNV and MDT at sunrise Sat. It will continue
to slide SEwrd, and limit deep convection to the SE on Sat.
Lighter SHRA will be possible back into AOO-UNV-IPT, but not
much farther NW than that line. Mins tonight in the U50s-M60s
thanks to the high dewpoints. Some slightly drier air behind the
front will not make any progress SE on Sat, but will continue
to dry out (L50s) over the NW in the aftn. Muggy air will The
60+F dewpoints will hang on until Sat night in the SE half of
the CWA. Sat night looks mainly dry, but SHRA/TSRA move back in
from the SW late in the night. Dewpoints get into the L50s N and
U50s S. That should be a refreshing but brief change. Wind
continues to veer from N-E-S Sat night-Sun-Sun night bringing
the mugginess back to the region. The risk for svr wx returns to
all but perhaps the far nrn tier on Sunday, but could be limited
by any clouds and precip in the morning. PoPs in the categorical
range are a solid bet. The clouds/precip Sun should keep maxes a
couple degs F lower than Sat. While the E may be near normal,
the SW (Laurels) may be 7-8F cooler than normal Sun.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The next period of dry weather will be mid-late week.
Temperatures close to normal for most of next week.

Earlier discussion below.

Unsettled weather pattern continues into early next week with
rounds of showers likely as an amplified upper trough across the
Central US and Ohio Valley shears NE across the Glakes Region by
the middle of the week.

SFC and Upper level ridging over head and to our west will bring
drier conditions for much of the period Wednesday through early
Friday of next week.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Isolated to scattered light rain showers will continue early
this morning primarily along and northwest of a line from
HMZ/UNV/N38. Strong IFR to VLIFR (at or below airfield minimum)
signal in both the aviation tuned GFSLAMP and hires guidance
being confirmed at KBFD with high confidence in persistence
through 12Z. Elsewhere, residual low level moisture and very
light/calm sfc winds will likely result in 3-6SM fog at the
remaining terminals; can't rule out a drop to 1-3SM however the
bkn to ovc mid cloud deck favors MVFR floor. Another round of
showers and t-storms expected this afternoon/evening with
increasing coverage tied to the diurnal cycle. We have accounted
for this via prevailing VFR -shra and PROB30 MVFR TSRA and may
adjust to TEMPO or prevailing thunder as confidence increases at
shorter durations. Cold front moves to the south/east tonight
with model data picking up on post-frontal low clouds
particularly at high elevation terminals BFD and JST where
upslope flow will be a factor.

Outlook...

Sat...Showers/PM TSRA continue, mainly confined to the
southeastern third of central PA airspace. Drying out Saturday
night with patchy fog likely.

Sun...Next round of showers/t-storms spreads from SW to NE into
Sunday night.

Mon-Tue...Unsettled pattern continues with additional rounds of
showers and t-storms.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo/NPB
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...Lambert/Steinbugl/Martin/Gartner
AVIATION...Steinbugl
Hazardous weather outlook, Jun 6, 4:07 AM EDT, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
407 AM EDT Fri Jun 6 2025

PAZ036-056-057-059-063>066-070815-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
407 AM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms with gusty winds are possible late
today and tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms with gusty winds are possible Saturday
and Sunday. Brief heavy rain could lead to minor flooding problems on
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-058-070815-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Schuylkill-
407 AM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms with gusty winds are possible. Brief
heavy rain could lead to minor flooding problems.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms with gusty winds are possible, and brief
heavy rain may also lead to minor flooding problems on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Jun 6, 9:40 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service State College PA
940 AM EDT Fri Jun 6 2025

PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-061900-
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-
Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
940 AM EDT Fri Jun 6 2025

...AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL
MOVE EAST ACROSS THE SOUTHERN HALF OF PENNSYLVANIA LATE THIS
MORNING THROUGH THE MID AFTERNOON HOURS...

Strong  potentially severe thunderstorms will develop in advance
of a slow moving cold front over Northwestern PA and an upper
level disturbance moving out of Ohio.

These storms will be moving east at around 25 mph and will affect
the Laurel Highlands, including Somerset and Johnstown between
945 AM and 1045 AM, the Interstate 99 corridor including State
College, Altoona and Bedford between 11 AM and 1215 PM.

The storms will likely intensify as they approach and impact the
Middle Susquehanna Valley and Interstate 81 corridor between 1 and
3 pm.

* Wind gusts up to 55 MPH.
* Frequent, dangerous cloud to ground lightning
* Hail up to nickle size possible in a few locations.
* Very heavy rainfall of between one half and three quarters of an
  inch in just 20 minutes.

If outdoors, consider seeking shelter inside a building until the
storms pass to protect yourself again occasional, dangerous cloud
to ground lightning, hail and falling tree limbs from gusty
winds.

The storms will likely gradually intensify late this morning and
early this afternoon, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from your National Weather
Service.

Lambert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:06 PM EDTFlash Flood WarningCTPBlair, Cambria3 hr
Jun 6, 12:33 PM EDTFlash Flood WarningCTPColumbia, Northumberland, Schuylkill3 hr
Jun 6, 12:57 PM EDTFlash Flood WarningCTPFranklin93 min
Jun 6, 1:01 PM EDTFlood WatchCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more7 hr
Jun 6, 1:26 PM EDTFlash Flood WarningCTPCumberland, Perry62 min
Jun 6, 4:46 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga29 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.